Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2007, 8:15 PM CDT for Smith County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2007, 8:15 PM CDT (01:15 UTC)
- Expired
- May 2, 2007, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Smith County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 7:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 030116 SVRSHV TXC423-030200- /O.NEW.KSHV.SV.W.0113.070503T0115Z-070503T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 815 PM CDT WED MAY 2 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 900 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF LINDALE...OR ABOUT 9 MILES WEST OF MINEOLA...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW CHAPEL HILL AND WINONA A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS MUCH OF THE DALLAS AND FORT WORTH AREA THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS UNTIL 900 PM CDT. LAT...LON 3263 9555 3219 9539 3219 9502 3249 9504 $$ PO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:14 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 2, 3:14 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 314 PM CDT WED MAY 2 2007 .DISCUSSION... A LOT OF UNCERTAINTY WITH THIS FORECAST...AT LEAST IN THE SHORT RANGE. MODELS DO NOT HANDLE CUTOFF SYSTEMS WELL AND THE ONE ALONG THE KS/OK BORDER IS NO EXCEPTION. NAM IS THE MOST AGGRESSIVE AND DIGS A CLOSED LOW WELL INTO EAST TEXAS BY 00Z FRI. GFS IS A LITTLE SLOWER AND LEAVES THE WAVE OPEN. BOTH MODELS HAVE NOT DONE WELL ON CURRENT POSITION OF THE LOW. WITH THIS IN MIND...WILL NOT MAKE MANY CHANGES TO PREVIOUS FORECAST...WHICH TIMES THE EASTWARD PROGRESSION OF THE CURRENT WEST TEXAS SHORT WAVE. BY EARLY THURSDAY MORNING THIS SYSTEM SHOULD BE BRINGING CONVECTION TO WESTERN PORTIONS OF CWA AND THEN EASTERN HALF BY MIDDAY INTO THE AFTERNOON. AFTER THURSDAY...BOTH MODELS CUT BACK ON PRECIP...BUT NAM STILL HAS TROF OVER CWA...JUST BEGINNING TO OPEN UP AND MOVE EAST. THIS POSITION WOULD JUSTIFY THE HIGHER POPS IN CURRENT FORECAST. POPS SHOULD THEN END FROM WEST TO EAST ON FRIDAY. AFTER FRIDAY...RIDGE BUILDS OVER EAST TEXAS AND MOVES SLOWLY EAST TO MISSISSIPPI VALLEY OVER THE WEEKEND. THIS SHOULD KEEP FORECAST DRY AND TEMPS WARM...ALMOST 10 DEGREES WARMER THAN NORMAL. BY MONDAY...NEXT SYSTEM WILL BE DIGGING INTO THE SOUTHERN ROCKIES RE-ESTABLISHING SOUTH TO SOUTHWEST FLOW OVER THE AREA BY MONDAY. ONLY SMALL POPS AT THIS TIME FOR EARLY NEXT WEEK...BUT THIS WOULD BE CONSERVATIVE IF FOR SOME REASON THE SYSTEM DOES NOT CLOSE OVER THE FOUR CORNERS AREA AS GFS INDICATES. NOT EXPECTING ANY SURFACE FRONTS THROUGHOUT THE 7 DAY FORECAST PERIOD... SO TEMPS ABOVE NORMAL EXCEPT FOR THE SHORT TERM RAIN EVENT. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONT ACROSS SOUTH AR AND FAR NE TX. ADDITIONAL CONVECTION SHOULD FIRE AFTER THE 21Z TIME FRAME ACROSS NE TX...NORTH OF THE I20 CORRIDOR. CEILINGS FOR THIS AFTN WILL MAINLY BE VFR WITH THE EXCEPTION OF TXK. CIGS AND VSBYS WIL LOWER LATE TONIGHT BETWEEN 09Z AND 12Z. SCATERED CONVECTION IS EXPECTED ACROSS EAST TX AFTER 14Z. /02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 77 65 84 / 50 70 60 20 MLU 64 80 65 78 / 20 60 70 30 DEQ 63 74 61 81 / 70 70 60 20 TXK 63 74 64 82 / 70 70 60 20 ELD 63 79 64 79 / 50 60 70 30 TYR 65 77 66 86 / 70 70 50 10 GGG 64 77 66 85 / 60 70 50 10 LFK 66 79 67 88 / 40 70 50 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/02
Hazardous weather outlook, May 2, 8:06 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 806 PM CDT WED MAY 2 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 806 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TONIGHT... NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AS A LARGE BOW ECHO PUSHES IN ACROSS THE ENTIRE FOUR STATE AREA FROM WEST TO EAST. DAMAGING WINDS IN EXCESS OF 80 MILES PER HOUR WILL BE POSSIBLE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA THIS EVENING ALONG WITH LOCALLY HEAVY RAINFALL AND NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS IS A PARTICULARLY DANGEROUS EVENT WITH WIDESPREAD WIND DAMAGE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS MAY BECOME MORE NUMEROUS ACROSS EAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA THURSDAY MORNING...AHEAD OF AN UPPER LEVEL DISTURBANCE. ADDITIONAL STORMS WILL DEVELOP AND BECOME MORE NUMEROUS OVER SOUTHCENTRAL ARKANSAS AND NORTHCENTRAL LOUISIANA THURSDAY AFTERNOON AS THIS DISTURBANCE ENTERS EAST TEXAS THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TONIGHT. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 52 min |
| May 2, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur | 49 min |
| May 2, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 42 min |
| May 2, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 36 min |
| May 2, 11:46 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.